Rapid, increasing signs of extrapyramidal symptoms ...
3.2K
Description

Rapid, increasing signs of extrapyramidal symptoms (EPS) is an important key feature of NMS. EPS, associated with conventional antipsychotics, occurs in about 95% of NMS cases. The potential for atypicals to produce EPS symptoms in NMS is comparable to that of conventional antipsychotics.


NMS generally presents within 1–3 days of exposure to a dopamine antagonist or withdrawal of a dopamine agonist. A laboratory profile of a patient with NMS should exhibit low serum iron levels, and considerably elevated creatine kinase (CK) and white blood cells.  Laboratory findings may be useful in differentiating the two syndromes.


#Diagnosis #Serotonin #Syndrome #NMS #NeurolepticMalignant #Comparison #Table
Contributed by

Dr. Gerald Diaz
@GeraldMD
Board Certified Internal Medicine Hospitalist, GrepMed Editor in Chief 🇵🇭 🇺🇸 - Sign up for an account to like, bookmark and upload images to contribute to our community platform. Follow us on IG:  https://www.instagram.com/grepmed/ | Twitter: https://twitter.com/grepmeded/
Medical jobs
view all

0 Comments

Related content